MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI OUTER SHEATH; ROBI METAL OUTER SHEATH

KARL STORZ SE & CO. KG ROBI OUTER SHEATH; ROBI METAL OUTER SHEATH
Model Number 38600
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information recived by karl storz indicates that the device's sheath was seen to have a small section missing on the tip and it was not known if it was inside the patient.There was no way to know if the missing piece was missing before procedure.
 
Additional Manufacturer Narrative
As per a manufacturer incident report #(b)(4) recived from the factory in germany.The investigation is pending.
 
Additional Manufacturer Narrative
The affected 38600 robi metal outer sheath was returned to the manufacturer on 2022-08-25 and the investigation was finished on (b)(6) 2022.Upon inspection of the sheath, it could be confirmed that a small piece has broken off from the sheath surface at the distal end.There is also another crack visible on the surface, but no piece has broken off here.Based on the damages found on the sheath, it is concluded that the most probable root cause was an overload during use or reprocessing.The following safety-relevant information is stated in the corresponding ifu of the product: "3.3 correct handling > check the product for the following points before and after every use: - completeness - good working order - rough surfaces left inadvertently - sharp corners - burred edges - correct assembly of the components - functionality > do not leave broken-off components inside the patient.> do not overload the product with mechanical stress.3.4 damaged products damaged products can result in injury to patients, users or third parties.> before each use, check all components of the product for damage.> do not use damaged products.".
 
Event or Problem Description
The manufacturer's reference number for this case is (b)(4).

Brand Name
ROBI OUTER SHEATH
Common Device Name
ROBI METAL OUTER SHEATH
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15324428
Report Number9610617-2022-00253
Device Sequence Number5888407
Product Code GEI
UDI-Device Identifier04048551328606
UDI-Public4048551328606
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number38600
Device Catalogue Number38600
Device Lot NumberZS01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient SexUnknown